Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 326, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 23, 2001, 4:25 PM CDT for Miller County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 23, 2001, 4:25 PM CDT (21:25 UTC)
- Expired
- Oct 23, 2001, 5:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Miller County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 4:43 PM CDT | Hail 1 | Eldon, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1568 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
358
WUUS53 KSGF 232125
SVRSGF
MOC131-232215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CDT TUE OCT 23 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MILLER COUNTY IN CENTRAL MISSOURI
* UNTIL 515 PM CDT
* AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF
QUARTERS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ELDON...OR 14 MILES NORTH OF OSAGE BEACH...AND MOVING
EAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. ELIZABETH BY 440 PM CDT.
THE TOWNS OF AURORA SPRINGS...OLEAN...ETTERVILLE AND MARYS HOME ARE
ALSO IN THE PATH OF THIS STORM.
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3842 9262 3835 9263 3834 9269 3822 9268
3821 9220 3833 9220 3834 9242 3842 9242
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 2:10 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 23, 2:10 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT TUE OCT 23 2001 MAIN FOCUS THIS PERIOD WILL BE WITH SHOWER/THUNDERSTORM CHANCES THROUGH WEDNESDAY...THEN WITH TEMPERATURES. WATER VAPOR IMAGERY SHOWS SHORTWAVE RESPONSIBLE FOR CURRENT CONVECTION...OVER OK PUSHING EASTWARD INTO SOUTHERN MO AND AR. NEXT WAVE WHICH WAS PUSHING INTO THE NORTHERN ROCKIES WILL BE THE SYSTEM TO AFFECT THE FORECAST AREA ON WEDNESDAY. CURRENT SYSTEM SHOULD PUSH TO THE EAST OF THE FORECAST AREA THIS EVENING...HOWEVER WITH MOISTURE STILL PLENTIFUL AND CAPES IN THE 1000-1500 J/KG RANGE WILL HOLD ON TO SCATTERED EVENING POPS. WILL HAVE GFE GRIDS CLEARING THINGS OUT LATE THIS EVENING INTO THE OVERNIGHT. NOSE OF 120KT JET WILL DIVE SE INTO KS BY 12Z WITH GOOD UPPER LEVEL DIVERGENCE OVER THE CWA BY MIDDAY. MODELS SHOWING GOOD LIFT WITH THIS SYSTEM AS IT MOVES THROUGH THE AREA...HOWEVER MOISTURE DOES NOT LOOK IMPRESSIVE UNTIL LATER IN THE DAY ACROSS EASTERN MO. WILL INCLUDE MENTION OF SHOWER/THUNDERSTORM ACTIVITY IN THE WEST DESPITE LOW MOS VALUES DUE TO DYNAMICS OF SYSTEM. WILL KEEP POPS AROUND 30 HOWEVER. STRONG NORTHWEST WINDS BEHIND THE SURFACE FRONT AND SHOULD HAVE 20 TO 25 MPH SUSTAINED WINDS TOMORROW. WINDS DIMINISH TO AROUND 10 BY THE EVENING WITH A CLEARING SKY. REMAINDER OF WEEK LOOKS TO STAY COOL WITH NW FLOW ALOFT CONTINUING. HIGH PRESSURE AND A DRY ATMOSPHERE SHOULD KEEP SKY MOSTLY CLEAR DURING THE REMAINDER OF THE PERIOD. MAY SEE NEXT HARD FROST ACROSS THE AREA FRIDAY NIGHT AS SURFACE HIGH SETTLES OVER THE AREA. ISC GRIDS HAVE BEEN SENT. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY. FCSTID = 5 SGF 58 66 36 56 / 30 30 0 0 JLN 59 67 40 59 / 30 30 0 0 UNO 61 72 37 56 / 30 30 0 0 VIH 58 66 34 54 / 30 30 0 0 .SGF... MO...NONE. KS...NONE. LINDENBERG
In the hours before
Special weather statement, Oct 23, 1:00 PM CDT, 3 hours 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE OCT 23 2001 THE THUNDERSTORMS WHICH PRODUCED HEAVY RAIN AND SMALL HAIL THIS MORNING WERE EXITING SOUTHWEST AND SOUTH CENTRAL MISSOURI EARLY THIS AFTERNOON. DEW POINTS REMAIN FAIRLY HIGH BEHIND THESE STORMS WITH THE MAIN FRONT STILL WELL TO THE WEST. THE UPPER LEVEL SYSTEM WHICH HELPED TO PRODUCE THESE STORMS WILL MOVE OFF TO THE EAST THIS EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OZARKS THIS AFTERNOON...MAINLY SOUTH AND EAST OF INTERSTATE 44. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREAT. SPOTTERS COULD BE NEEDED LATER THIS AFTERNOON FOR SEVERE WEATHER ACTIVATION. .EXTENDED OUTLOOK... THE MAIN FRONT WILL PUSH THROUGH ON WEDNESDAY BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. BEHIND THIS SYSTEM...MUCH COLDER WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND.
Local storm report, Oct 23, 2:40 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT TUE OCT 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM WARSAW MO 1 INCH HAIL
10/23/01 BENTON REPORTED BY PUBLIC.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 7:38 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 52 min |
| Oct 23, 1:05 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 40 min |
| Oct 23, 2:12 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 48 min |
| Oct 23, 3:09 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 36 min |
| Oct 23, 3:18 PM CDT | Tornado Warning | SGF | Benton | 27 min |
| Oct 23, 3:34 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 41 min |
| Oct 23, 3:46 PM CDT | Tornado Warning | SGF | Benton | 44 min |
| Oct 23, 4:19 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 41 min |
| Oct 23, 4:46 PM CDT | Tornado Warning | SGF | Miller | 44 min |
| Oct 23, 5:13 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 47 min |
| Oct 23, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 46 min |
| Oct 23, 6:03 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Pulaski | 42 min |
| Oct 23, 6:12 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 48 min |
| Oct 23, 6:15 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 45 min |
| Oct 23, 6:45 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 15 min |
| Oct 23, 6:59 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.